MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN EMERALD SYSTEM; COUNTER, DIFFERENTIAL CELL
Model Number 09H39-01
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Section a patient information: no further patient information was provided.
 
Event or Problem Description
The customer obtained a falsely elevated platelet result while using the cell-dyn emerald analyzer.On (b)(6) 2021 the sample generated an initial high result of 1162 k/ul and repeat of 303 k/ul.No impact to patient management was reported.
 
Additional Manufacturer Narrative
Additional information in section a2.Patient age was added.Investigation of the customer's issue included review of complaint text and information provided by the customer, as well as review of device history records and trending reports.Review of complaint activity and trending reports did not identify any trends associated with the complaint issue.Device history record associated with the analyzer did not identify any non-conformances associated with the complaint issue.Review of the complaint issue and information provided by the customer found the plt result was at panic high (h) to alert the customer.The specimen was capillary blood collected by prick (finger or heel).When comparing the initial results and the repeat results, beside a huge difference (383%) for plt, it also showed -10% difference for wbc (5.3 vs 4.8) and +8.7% difference for rbc (4.69 vs 5.10).This count-to-count variation indicated that inadequate sample mixing due to limited sample volume may have caused the issue reported in this ticket.Labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the cell-dyn emerald analyzer was identified.

Brand Name
CELL-DYN EMERALD SYSTEM
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
MDR Report Key12033156
Report Number2919069-2021-00014
Device Sequence Number960885
Product Code GKZ
UDI-Device Identifier00380740020088
UDI-Public00380740020088
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K081495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number09H39-01
Device Catalogue Number09H39-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/01/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 YR